Let me start out with the caveat that this IS something I will be discussing with my doctor at her earliest convenience, but I wanted some opinions from some others who may’ve gone through or experienced the same thing I am feeling.
I am a manic depressive. Diagnosed. I am bi-polar with slight schizophrenic tendencies. At the moment, my medical/medicinal treatment focuses on the clinical depression/bi-polar stuff, feeling these are the more serious things which affect me.
I am on meds - I take 300mg of Wellbutrin and 10mg of Lexapro and 30 mg of Buspirone per day to combat symptoms. I also take Lipitor, but since that is for cholesterol and is a genetic thing I must handle, I am not talking about that in this scenario.
I am a writer. I work for a sexual e-zine. I write about sex, sexuality, lifestyles, toys, books, movies, trivia, events, people…I write about sex all day every day. And I am good at what I do. I really am, even if it doesn’t sound modest.
The problem is that with all these meds in my system, it’s hard to keep a sexual frame of mind. I find myself feeling flat and unenthusiastic about my writing, and it’s moved into my personal life as well. Don’t get me wrong, BF and I have playtime and several things we’re actively involved with, but tonight he made the comment that I have no passion, nothing that I obsess over.
I had to admit, it was true. I do things because they sound fun, and once I am there and involved, I enjoy myself, but the hunger and the lust and the deep anticipation that one would normally associate with a passionate relationship are markedly absent. I have been tending to approach things from a more logical angle, planning things out than allowing any spontaneity.
I didn’t used to be like this. I was once wild and crazy. I was once the free-wheeling sexual goddess that BF thought he was getting when I moved in. But I also started the meds when I moved in, and things…well…they haven’t worked quite like either of us had hoped. I know he is disappointed that I am not that wild and crazy woman any more, and I admit I miss her too.
I also find that my writing has become more burdensome to me. Sex may be becoming more of a chore than an enjoyment. I hate this - I hate the situation, I hate the realization that it’s in all likelihood the medications that evened me out that cancelled out the most daring parts of me.
My question is this - have you come across this phenomenon before? Have you changed meds to try to change the libido? Have you decreased, going by on the ultimate minimum so as to allow yourself to keep some of the wild-sided, spontaneous you that the full dosages seem to cancel out?
Please note I am not looking for medical advice. I am just seeking opinions on others who may’ve experienced similar events in their lives and how they dealt with it. My doctor will handle my medical advice. I just want to know if I am alone in this phenomenon.